Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Photo sensitive, fuzzy vision, needles sensation, headaches. Type of seizures ?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 1996
Answered : 146 Questions
Question
I am extremely photosensitive and high pitch sounds cause me to pass out, grey-out , complete weakness and when I come to- My vision is still fuzzy, I feel pins and needles sensation all over my body,and then comes the massive headache. Now all migraine meds do nothing but make me more nauseous and does nothing for the head pain at all. My primary care doc says it is silent seizure disorder. My first seizure was after I went into adrenal failure. I have fibromyalgia and chronic regional pain syndrome with neuropathy. When I just had my glaucoma test the bright lights sent me right into a seizure. I felt like I had a hangover the next day. Yesterday I had 2 one from a bright light reflection and another from the high pitch sound of a whistle. I am at a loss...as to what kind of seizure this is because none of the anti- seizure meds help either. I need help...and 35 Docs in NJ say this is too complicated and I am on Medicare/Medicaid.
Posted Tue, 8 May 2012 in Epilepsy
 
 
Answered by Dr. Praveen K Nath 5 hours later
Dear XXXXXXX

Thanks for your query.

I,ve gone thru your symptoms and signs
to get a seizure provoked by photo sensitivity is not very uncommon . but it,s very uncommon to get extreme photo-sensitivity seizure. , as in your case
my suggestions for u are as below

1. Have u ever tried levetiracetam 500 mg twice daily (under your neurologist guidance).I think it should work

2. Have you undergone continuous VIDEO EEG to ascertain what type of seizures u are getting . then specific medications may be given

3 Have you got yourself examined by a neuro ophthalmologist , who will examine actual pigmentation of your retina etc.
to establish indirect cause of your photo sensitivity .

Please try all this & get back to me with reports

thanx
wishing u a speedy recovery
Above answer was peer-reviewed by
 
Follow-up: Photo sensitive, fuzzy vision, needles sensation, headaches. Type of seizures ? 18 hours later
Well the opthamologist said there was nothing to suggest that the eyes were the cause- my eyes are dark almost black and the pigmentation hasn't changed- however- they do get bloodshot after "siezure". EEG showed nothing but a partial seizure though the neurologist thought it could possibly be a XXXXXXX brain seizure. Medicare would not pay for the test so I was out of luck. Then when everone thought is was a migraine I was given a steroid shot- & unfortunately it hit my pituitary gland- I don't know if this had something to do with it...
Here's something else... I have a strange magnetic field. I cannot keep a battery powered watch running for more than an hr- a new battery. I caused vertical compression on a TV- my father is an electrical engineer and said that happens when a magnet is near- he watched it as it happened. We went through several microwaves because the magnetron was damaged. After I moved out of my dad's he hasn't had a problem with anything electronic ever since. Everything has to be grounded- I have killed cell phones, Ipod- unless a rubber case is on it,Computers, erased bank cards- the magnetic strip and can wipe CD's and CD Roms- This all happened after my adrenals went into failure and I have stumped everyone...I also have to find a neurologist in NJ that will actually take my case- being on disability and having Medicare/Medicaid, plus being as they have said "complicated" makes me undesireable as a patient- 35 doctors turned me down.levetiracetam 500 mg twice daily (under your neurologist guidance- is that something my primary care doctor can prescribe? I am on Xanax 1 mg 3X daily I saw that it may cause a dug interaction...
 
 
Answered by Dr. Praveen K Nath 3 hours later
Hi,

Thanks for getting back to me,

I have read your symptomatology
following things come to my mind

1. Have you checked ur serum IRON , MAGNESIUM , CALCIUM , VIT B 12, &LEAD LEVELS IN UR BLOOD ?

2 Have you ever been on low dose long term steroids , how was the response ?

3 Have you ever tried without any medications , how was the response , was it better ?

4 Have you consulted a neuropsychiatrist at any point of time . what was his response ?


Anticipating your response.
Above answer was peer-reviewed by
 
Follow-up: Photo sensitive, fuzzy vision, needles sensation, headaches. Type of seizures ? 3 hours later
1. Have you checked ur serum IRON , MAGNESIUM , CALCIUM , VIT B 12, &LEAD LEVELS IN UR BLOOD ? I have and I take am Iron supplement 27mg.1X daily- I do have low level osteoporosis but because of the chronic biliary gastritis I cannot take the calcium & magnesium because it just irritated my stomach so bad. Vitamin B12 was fine and apparantly any other metals were in acceptable levels otherwise I would have been told that I had a poisonous amount.

2 Have you ever been on low dose long term steroids , how was the response ?Yes. I was on Cortef 10mg 2x daily then 15mg- I gained so much weight in a short period of time it just made everything worse and that is when I went into adrenal failure.

3 Have you ever tried without any medications , how was the response , was it better ? Yes I was off all medications and I was a mess- still the same symptoms- my FMS got worse I had the Chronic Regional Pain Syndrome that the neurologist missed the beginning of the neuropathy- after it was found by another doctor- He moved to New York City and told me I could not afford his rates. That was that- I have nothing for the seizures now-from 2008 all I have is Xanax Zoloft Zanaflex- those are all for the fibro and the RSD or CRPS.

4 Have you consulted a neuropsychiatrist at any point of time . what was his response ?
No because I cannot afford it. Medicare/Medicaid does not cover it. I get $600 a month I can barely live with that in NJ.
 
 
Answered by Dr. Praveen K Nath 45 hours later
Hi, Thanks for all the details provided.

I have gone through them. My suggestions to you are:

1. Your case appears to be one of 'refractory epilepsy'. Newer anticonvulsants like LAMOTRIZINE , LACOSAMIDE etc may be tried under guidance of neurologist.

2. I would suggest you to consult a neuropsychiatrist. He may presecribe AMITRYPTALINE or CHLORDIAZEPOXIDE to you. You should be doing better with regular follow ups.

You may discuss with your physician, if you are not able to consult the experts and take the medications under their guidance.

I wish you good luck.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,   ,   ,   ,  

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor